Alert archive / Texas / Red Flag Warnings in 2020
Red Flag Warning 4, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Jun 8, 2020, 4:05 AM CDT for 8 counties in Texas. It took effect at Jun 8, 2020, 1:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2020, 4:05 AM CDT (09:05 UTC)
- In effect from
- Jun 8, 2020, 1:00 PM CDT
- Expired
- Jun 8, 2020, 9:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Hockley County, TX, Lamb County, TX, Parmer County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 73 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.1 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -418 J/kg
- Mixed-layer LCL
- 3041 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
728 WWUS84 KLUB 080905 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 405 AM CDT Mon Jun 8 2020 TXZ021-022-027-028-033-034-039-040-081715- /O.NEW.KLUB.FW.W.0004.200608T1800Z-200609T0200Z/ Parmer-Castro-Bailey-Lamb-Cochran-Hockley-Yoakum-Terry- 405 AM CDT Mon Jun 8 2020 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN SOUTH PLAINS AND FAR SOUTHWESTERN TEXAS PANHANDLE... The National Weather Service in Lubbock has issued a Red Flag Warning, which is in effect from 1 PM this afternoon to 9 PM CDT this evening. * Timing...1 PM through 9 PM. * Wind...Southwest 15 to 25 mph with higher gusts. * Humidity...8 to 10 percent. * Fuels...Dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$
1 follow-up statement
278 WWUS84 KLUB 081614 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 1114 AM CDT Mon Jun 8 2020 TXZ021-022-027-028-033-034-039-040-090200- /O.CON.KLUB.FW.W.0004.200608T1800Z-200609T0200Z/ Parmer-Castro-Bailey-Lamb-Cochran-Hockley-Yoakum-Terry- 1114 AM CDT Mon Jun 8 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN SOUTH PLAINS AND FAR SOUTHWESTERN TEXAS PANHANDLE... * Timing...1 PM through 9 PM. * Wind...Southwest at 15 to 25 mph with higher gusts. * Humidity...7 to 10 percent. * Temperature...Peaking in the upper 90s and lower triple digits. * Fuels...Dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Jun 8, 3:08 AM CDT, 57 minutes earlier.
Area forecast discussion, Jun 8, 3:08 AM CDT, 57 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 308 AM CDT Mon Jun 8 2020 .SHORT TERM... Three different issues to look at for today and tonight across the forecast area. The first will be hot temperatures across the region as the mid-atmospheric ridge will remain in place with not much change in heights even with the approach of a trough from the west and the remnants of Cristobal pushing north into the mid-Mississippi River Valley through the day. MOS guidance and the NBM remain around the century mark but temperatures are likely going to come in a bit warmer than that. The dryline will mix east fairly rapidly this morning, stalling just off or along the edge of the Caprock this afternoon. Dry southwesterly wind combined with sunny skies should help to boost temperatures a few degrees above guidance across the South Plains while the Rolling Plains heats up in a more humid airmass and still in the 100-104 degree range. Will continue the Heat Advisory for the far southern South Plains where the hottest temperatures will be located. Fire weather conditions will also become critical for the western South Plains; see Fire Weather section below for more information. Next issue is the slim potential for storms across the Rolling Plains late this afternoon and early evening. The majority of computer forecasts do not generate any storms this afternoon and conditions bear this out...somewhat. Majority of forecast soundings across the Rolling Plains indicate a strong cap to remain in place even with surface temperatures as hot as they are forecast to be. The SREF does have a few more individual members that erode the cap compared to previous runs. Mid level subsidence would favor keeping the cap in place and surface convergence along the dryline doesn't increase until very late in the day. MLCAPE values do climb to around 1500-2000 J/kg and even with this amount of instability, the 12 km NAM is the only model that briefly tries to generate any kind of precipitation. Will keep PoPs at around 10 percent for the Rolling Plains and the incoming shift will need to keep an eye on conditions in case conditions change to become more favorable for storm development. Third thing to consider will be the arrival of the cold front before sunrise Tuesday morning. Models continue to increase wind speeds behind the front and we could see sustained speeds of 30-40 mph with gusts to 50 mph immediately after frontal passage. Models have the Pacific front along the TX/NM state line around or shortly after Midnight then rapidly pushing out of the forecast area by 4-5 am CDT. The only limiting factor on wind speeds will be that we will not have any boundary layer mixing to transport stronger winds aloft down to the surface but that may change after sunrise. Will hold off with a wind advisory for now as there are still differences of 10 to 20 mph between all the model runs. Jordan .LONG TERM... The upper level low pressure system that has been dominating the western CONUS over the last few days will finally move out of the Pac NW become an open trough and move over the central Plains Tuesday morning. This will drag a cool front through the area early Tuesday morning. The Pacific front will not only give the area a brief respite from the heat on Tuesday, but as the trough axis crosses the region pressure gradients will increase creating windy northwesterly winds. Current guidance suggests that winds could reach low end advisory Tuesday morning. After the trough passage zonal flow develops over the CWA as a Mexican upper high builds over central Mexico and a surface high develops over the Gulf Coast. Wednesday the forecast will remain dry despite our SERLY flow advecting Gulf moisture into the region. The Mexican high will gradually move north towards the CWA and by Thursday, with the high overhead, high temperatures will once again begin to climb above normal and reach the mid 90s. Simultaneously, low level southeast flow will increases as will mid and upper level moisture levels. This will return rain shower and thunderstorm chances to the South Plains Thursday afternoon/evening. Long term guidance diverges on the continuation of afternoon rain showers and thunderstorms through the weekend. The GFS remains much more bullish while the ECMWF is almost completely dry after Thursday. Given the fact that there are many more models runs between now and Thursday we will continue with a dry forecast but, a "dirty ridge" producing afternoon rain showers and thunderstorms this time of year is certainly not unheard of. Pazos && .FIRE WEATHER... A dry and hot airmass behind a dryline and a gusty southwest wind this afternoon will result in minimum RH values dropping to between 7 to 11 percent across the western South Plains, generally along and west of a Dimmitt to Brownfield line. This area has missed out on recent rainfall but ERC values remain near normal for this time of year. Given the combination of high temperatures, breezy wind speeds, and low RH values, will lean on the side of caution and issue a Red Flag Warning for this afternoon into early evening for the western South Plains and far southwestern Texas Panhandle. RH values will hover around 15 percent for counties along the I-27/U.S. 87 corridor and will issue a fire danger statement for this area which will include cities from Tulia to Tahoka, including Lubbock. && .LUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 1 PM this afternoon to 9 PM CDT this evening for TXZ021-022-027-028-033-034-039-040. Heat Advisory from 1 PM this afternoon to 8 PM CDT this evening for TXZ040>042. && 14/28
Hazardous weather outlook, Jun 8, 3:19 AM CDT, 46 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 319 AM CDT Mon Jun 8 2020 TXZ021>044-090830- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 319 AM CDT Mon Jun 8 2020 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and tonight. Elevated fire weather conditions are expected this afternoon across the western South Plains and the extreme southwestern Texas Panhandle. A Red Flag Warning has been issued for areas west of a Dimmitt to Brownfield line from 1 PM - 8 PM. A fire danger statement has been issued for counties along the I-27/U.S. 87 corridor from 1 PM to 8 PM. In addition, temperatures will peak around 105 degrees across the southern South Plains this afternoon, a Heat Advisory is in effect from 1 PM to 8 PM. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A strong cold front will move through the region early Tuesday and sustained northwesterly wind could exceed 30 mph for a period during the morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 1:47 PM CDT | Wind Advisory | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 16 more | 29 hr |
Nearby
Red Flag Warnings in Texas, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.